Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 21, 2017, 9:44 AM CST for 4 parishes in Louisiana. It took effect at Jan 21, 2017, 9:29 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2017, 9:44 AM CST (15:44 UTC)
- In effect from
- Jan 21, 2017, 9:29 PM CST
- Expired
- Jan 25, 2017, 10:39 AM CST
- In force
- 4 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 33.19 ft at Jan 23, 2017, 12:00 AM CST.
- Action stage
- 31.5 ft
- Minor stage
- 32 ft
- Moderate stage
- 38 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
506 WGUS44 KSHV 211545 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 944 AM CST SAT JAN 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-221544- /O.NEW.KSHV.FL.W.0008.170122T0600Z-170123T1800Z/ /RHLL1.1.ER.170122T0600Z.170122T0600Z.170123T0000Z.NO/ 944 AM CST SAT JAN 21 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Little River Of Louisiana Near Rochelle. * FROM LATE TONIGHT TO MONDAY AFTERNOON...or until the warning is cancelled. * AT 9:30 AM Saturday The stage was 31.7 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...The river is expected to rise to near flood stage after midnight tomorrow. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ 25
5 follow-up statements
924 WGUS84 KSHV 220329 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 929 PM CST SAT JAN 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-230329- /O.EXT.KSHV.FL.W.0008.170122T0329Z-000000T0000Z/ /RHLL1.1.ER.170121T2107Z.170124T1200Z.000000T0000Z.NO/ 929 PM CST SAT JAN 21 2017 The flood warning continues for the Little River Of Louisiana Near Rochelle. * FROM THIS EVENING UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 8:30 PM Saturday The stage was 32.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...The river will continue rising to near 34.0 feet by Tuesday morning then begin falling. * Impact...at 35.0 feet...Expect considerable lowland flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$
222 WGUS84 KSHV 221604 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1004 AM CST SUN JAN 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-231604- /O.CON.KSHV.FL.W.0008.000000T0000Z-000000T0000Z/ /RHLL1.1.ER.170121T2107Z.170124T1200Z.000000T0000Z.NO/ 1004 AM CST SUN JAN 22 2017 The flood warning continues for the Little River Of Louisiana Near Rochelle. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 9:30 AM Sunday The stage was 32.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...The river will continue rising to near 34.0 feet by Tuesday morning then begin falling. * Impact...at 35.0 feet...Expect considerable lowland flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ 25
053 WGUS84 KSHV 231535 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 935 AM CST MON JAN 23 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-241535- /O.CON.KSHV.FL.W.0008.000000T0000Z-000000T0000Z/ /RHLL1.1.ER.170121T2107Z.170123T0900Z.000000T0000Z.NO/ 935 AM CST MON JAN 23 2017 The flood warning continues for the Little River Of Louisiana Near Rochelle. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 830 AM Monday the stage was 33.1 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 32 feet. * Forecast...The river will remain near 33.1 feet through Tuesday morning. * Impact...at 32.0 feet...Expect minor lowland flooding with some camps and recreational areas facing flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ VIII.
621 WGUS84 KSHV 241634 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CST TUE JAN 24 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-251634- /O.EXT.KSHV.FL.W.0008.000000T0000Z-170128T1200Z/ /RHLL1.1.ER.170121T2107Z.170123T0900Z.170127T1800Z.NO/ 1034 AM CST TUE JAN 24 2017 ...The flood warning extended until Saturday morning...The flood warning continues for the Little River Of Louisiana Near Rochelle. * UNTIL SATURDAY MORNING...or until the warning is cancelled. * At 930 AM Tuesday The stage was 32.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 32 feet. * Forecast...The river will continue to fall to below flood stage by Friday early afternoon. Also the Little River crested at 33.1 feet during late Monday evening. * Impact...at 32.0 feet...Expect minor lowland flooding with some camps and recreational areas facing flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ VIII.
096 WGUS84 KSHV 251639 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1039 AM CST WED JAN 25 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-251709- /O.CAN.KSHV.FL.W.0008.000000T0000Z-170128T1200Z/ /RHLL1.1.ER.170121T2107Z.170123T0900Z.170125T1430Z.NO/ 1039 AM CST WED JAN 25 2017 The flood warning is cancelled for the Little River Of Louisiana Near Rochelle. * At 1015 AM Wednesday The stage was 31.9 feet. * Fell below flood stage at 830 AM Wednesday. * Flood stage is 32 feet. * Forecast...The river will continue to fall to 31.8 feet by Thursday morning. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 21, 9:42 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 21, 9:42 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 942 AM CST Sat Jan 21 2017 .UPDATE... No update needed at this time. The Forecast is on track with showers and thunderstorms moving into the area by late this afternoon, along with severe weather through the overnight hours. Shreveport will do a special 18z sounding to sample the atmospheric conditions ahead of the severe weather. && .PREV DISCUSSION... /issued 636 AM CST Sat Jan 21 2017/ DISCUSSION... An updated ZFP was sent to remove the mention of convection that has since moved well east of the area. Patchy dense fog has also started to rapidly develop, especially across East Texas. Have decided to hold off issuing a dense fog advisory because confidence is not high regarding how widespread it might be. However, the situation will continue to monitored. /09/ PREV DISCUSSION... /issued 528 AM CST Sat Jan 21 2017/ AVIATION... Light south winds combined with wet soils from recent rains will allow for MVFR/IFR visibilities and ceilings across area terminals through 21/16Z. Showers and thunderstorms possible after 21/18Z mainly across SHV/MLU/TXK/ELD terminal sites. Convection to exit the region to the east by 22/04Z. Otherwise, conditions to improve to VFR with south to southwest winds increasing to 10 knots overnight. /05/ PREV DISCUSSION... /issued 436 AM CST Sat Jan 21 2017/ DISCUSSION... The primary forecast concerns this period will be the possibility of severe weather across portions of the area during the next 24 hours. The first round of convection has moved almost completely south and east of the CWA this morning as a strong low-level jet streak also moves eastward. Maintained some pre-first period PoPs in the zones to account for the lingering precipitation, but an update is likely to the ZFP within the next few hours to clean up the wording. After a brief break for the first half of today, the threat for severe thunderstorms will return during the late afternoon and evening hours. Rapid lee cyclogenesis is occurring over the High Plains of Southeast Colorado, Northeast New Mexico, and the Texas/Oklahoma Panhandles in response to a strong mid-level trough and a 120 kt+ jet streak moving from the Desert Southwest towards the Southern Plains. As this system emerges into the Southern Plains this afternoon, a warm front will move across the area placing the entire CWA in the warm sector. Strong to severe thunderstorms are expected to develop in the warm sector ahead of an approaching Pacific cold front and the warm front that will move towards the Interstate 40 corridor. The center of the upper trough and surface low will generally move along or just north of the Red River between Oklahoma and Texas by after midnight tonight, and finally out of the area around sunrise Sunday morning. Initial convective development is expected across North and Central Texas, which will then move east northeast into our area. The greatest severe threat is expected to over Southern Arkansas and Northern Louisiana after 21z this afternoon. Instability and lift should be fairly strong as the surface and upper level troughs will be very well co-located. Deep layer shear is more than adequate to support rotating updrafts. Backing winds in the low levels, especially as the surface low approaches and strengthens, will also support a risk for tornadoes and damaging winds. Perhaps the most significant threat will be hail. Temperatures will be very cold aloft, and combined with the close proximity of the surface low and upper trough, instability and lift aloft should be quite strong. There will be a potential for hail larger than two inches in diameter, especially across Southern Arkansas and Northern Louisiana. The severe threat will be greatest this evening but could persist into the early morning hours. However, the risk for severe weather and the chances for rain will gradually diminish from southwest to northeast after midnight as the cold front moves through the area and dry air invades. Some lingering wrap-around showers will be possible north of Interstate 20 on Sunday. Precipitation should finally exit the area by Sunday evening. The surface pressure gradient behind the low and cold front will also be quite strong. A Lake Wind Advisory may be needed for parts of the area on Sunday. Quiet weather and dry conditions should return for Monday and most of Tuesday. By late Tuesday and into Wednesday, an enlongated, positively-tilted trough will move across the country and push another surface cold front towards our area. Deep layer moisture will be quite meager, so rain chances will generally be low. However, slight chance PoPs were maintained southeast of a Lufkin to Monroe line where the greatest moisture will be located. The flow aloft will transition to northwesterly by the end of the week bringing Arctic air and chilly nights back to the region during the extended periods. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 51 64 44 / 30 50 10 0 MLU 72 54 65 44 / 20 70 20 10 DEQ 68 47 60 38 / 40 70 30 0 TXK 68 50 61 41 / 40 70 30 0 ELD 70 51 62 41 / 40 70 20 10 TYR 71 50 63 43 / 30 40 10 0 GGG 71 50 63 43 / 30 50 10 0 LFK 73 52 65 44 / 20 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 21/09
Hazardous weather outlook, Jan 21, 6:12 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 612 AM CST SAT JAN 21 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077- TXZ096-097-108>112-126-138-151-221200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS- MARION-HARRISON-PANOLA- 612 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT MAINLY EAST AND NORTH OF A LINE FROM CLARKSVILLE AND CARTHAGE TEXAS TO NATCHITOCHES AND COLFAX LOUISIANA. VERY LARGE HAIL UP TO TWO INCHES IN DIAMETER...TORNADOES...AND DAMAGING WINDS WILL BE POSSIBLE. THE SEVERE WEATHER RISK SHOULD END SHORTLY AFTER MIDNIGHT AS THE THUNDERSTORMS EXIT THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. LAZ017-TXZ124-125-136-137-149-150-152-153-165>167-221200- SABINE-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE- 612 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 2:51 PM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 34 hr |
| Jan 21, 4:21 PM CST | Special Weather Statement | SHV | Caddo | 54 min |
| Jan 21, 4:44 PM CST | Tornado Warning | SHV | Bossier, Caddo | 61 min |
| Jan 21, 4:49 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 56 min |
| Jan 21, 4:56 PM CST | Tornado Warning | SHV | Bossier, Caddo, Webster | 49 min |
| Jan 21, 5:03 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 57 min |
| Jan 21, 5:30 PM CST | Tornado Warning | SHV | Bossier, Webster | 60 min |
| Jan 21, 5:33 PM CST | Tornado Warning | SHV | Bossier, Claiborne, Webster | 42 min |
| Jan 21, 5:37 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 38 min |
| Jan 21, 5:41 PM CST | Tornado Warning | SHV | Bossier, Caddo | 49 min |
| Jan 21, 5:46 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 44 min |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.